Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 26, 2019, 2:45 AM MDT for 10 counties in Idaho. It took effect at Apr 26, 2019, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 2:45 AM MDT (08:45 UTC)
- In effect from
- Apr 26, 2019, 12:00 PM MDT
- Expired
- Apr 26, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Caribou County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
930 WWUS75 KPIH 260845 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 245 AM MDT Fri Apr 26 2019 IDZ052>054-262100- /O.UPG.KPIH.HW.A.0001.190426T1800Z-190427T0200Z/ /O.NEW.KPIH.HW.W.0001.190426T1800Z-190427T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 245 AM MDT Fri Apr 26 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect from noon today to 8 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING AND IMPACTS...This afternoon and evening. Blowing dust is expected, which will reduce visibility. High-profile and light vehicles will be hard to control, particularly along US-26, US-20, Highway 33, Highway 39, and Interstate 15 where strong crosswinds will exist. Minor property damage will be possible. * WINDS...Sustained southwest winds of 30 to 40 mph with gusts of 45 to 55 mph are expected. * LOCATIONS...The Arco and Mud Lake Desert and Snake River Plain, including but not limited to Craters of the Moon, Atomic City, Idaho National Laboratory, American Falls, Aberdeen, Pocatello, Chubbuck, Fort Hall, Blackfoot, portions of the Fort Hall Reservation, Idaho Falls, Roberts, Rigby, Ririe, Rexburg, and St. Anthony. This includes Interstate 86 between American Falls and Pocatello, and Interstate 15 from Pocatello north to Camas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and very difficult driving conditions for high profile vehicles. && $$ IDZ051-055>057-262100- /O.UPG.KPIH.HW.A.0001.190426T1800Z-190427T0200Z/ /O.NEW.KPIH.WI.Y.0005.190426T1800Z-190427T0200Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 245 AM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING AND IMPACTS...This afternoon and evening. Blowing dust is expected, which will reduce visibility. High-profile and light vehicles will be hard to control, particularly where a strong crosswind will exist. * WINDS...Sustained west winds of 25 to 35 mph with gusts of 40 to 50 mph are expected. * LOCATIONS...The Shoshone Lava Beds, Eastern Magic Valley, and Raft River Region, including but not limited to Shoshone, Richfield, Carey, Oakley, Burley, Heyburn, Declo, Rupert, Albion, Malta, and Rockland. This includes portions of Interstate 86 and Interstate 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ058-062-262100- /O.NEW.KPIH.WI.Y.0005.190426T1800Z-190427T0200Z/ Marsh and Arbon Highlands-Blackfoot Mountains- Including Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, and Bone 245 AM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * TIMING AND IMPACTS...This afternoon and evening. Blowing dust is expected, which will reduce visibility. High-profile and light vehicles will be hard to control, particularly where a strong crosswind will exist. * WINDS...Sustained west winds of 25 to 35 mph with gusts of 40 to 50 mph are expected. * LOCATIONS...The Marsh and Arbon Highlands and Blackfoot Mountains, including but not limited to Downey, McCammon, Inkom, Lava Hot Springs, Grace, Soda Springs, and Bancroft. This includes Interstate 15 south of Pocatello and north of Malad. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSMITH/Valle
2 follow-up statements
691 WWUS75 KPIH 261923 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 123 PM MDT Fri Apr 26 2019 IDZ052>054-270300- /O.EXT.KPIH.HW.W.0001.000000T0000Z-190427T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 123 PM MDT Fri Apr 26 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING AND IMPACTS...for the remainder of this afternoon and evening. Blowing dust is expected, which will reduce visibility. High-profile and light vehicles will be hard to control, particularly along US-26, US-20, Highway 33, Highway 39, and Interstate 15 where strong crosswinds will exist. Minor property damage will be possible. * WINDS...Sustained southwest winds of 30 to 40 mph with gusts of 45 to 55 mph are expected. * LOCATIONS...The Arco and Mud Lake Desert and Snake River Plain, including but not limited to Craters of the Moon, Atomic City, Idaho National Laboratory, American Falls, Aberdeen, Pocatello, Chubbuck, Fort Hall, Blackfoot, portions of the Fort Hall Reservation, Idaho Falls, Roberts, Rigby, Ririe, Rexburg, and St. Anthony. This includes Interstate 86 between American Falls and Pocatello, and Interstate 15 from Pocatello north to Camas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and very difficult driving conditions for high profile vehicles. && $$ IDZ051-055>058-062-270300- /O.EXT.KPIH.WI.Y.0005.000000T0000Z-190427T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Blackfoot Mountains- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, and Bone 123 PM MDT Fri Apr 26 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING AND IMPACTS...for the remainder of this afternoon and evening. Blowing dust is expected, which will reduce visibility. High-profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained west winds of 25 to 35 mph with gusts of 40 to 50 mph are expected. * LOCATIONS...The Shoshone Lava Beds, Eastern Magic Valley, and Raft River Region, including but not limited to Shoshone, Richfield, Carey, Oakley, Burley, Heyburn, Declo, Rupert, Albion, Malta, and Rockland. This includes portions of Interstate 86 and Interstate 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
463 WWUS75 KPIH 270246 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 846 PM MDT Fri Apr 26 2019 IDZ052>054-270400- /O.EXP.KPIH.HW.W.0001.000000T0000Z-190427T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 846 PM MDT Fri Apr 26 2019 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Residual strong winds could still cause some difficult driving conditions through the late evening, but overall the threat has greatly diminished. Potential exists for more strong and gusty winds Saturday afternoon and evening. Another Wind Advisory may be needed. $$ IDZ051-055>058-062-270400- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-190427T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Blackfoot Mountains- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, and Bone 846 PM MDT Fri Apr 26 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Residual strong winds could still cause some difficult driving conditions through the late evening, but overall the threat has greatly diminished. $$ TAX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 25, 8:30 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 25, 8:30 PM MDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 830 PM MDT Thu Apr 25 2019 .UPDATE...Quick update this evening mainly to adjust for precipitation chances the remainder of the evening. Convection remained south of the Utah border, so decreased threat of showers and thunderstorms prior to midnight. Convection in northern NV/southwest OR expected to reach the western edge of the forecast area between 06-09Z. Have left forecast unchanged for the rest of the night. Winds still expected to be the main concern in post frontal environment under influence of strong downward mixing. DMH && .PREV DISCUSSION... /issued 129 PM MDT Thu Apr 25 2019/ SHORT TERM...Tonight through Sunday. Early afternoon satellite imagery was showing a broad shallow ridge across the region with isolated convective buildups noted across Nevada. Numerical models continue to suggest that isolated convective buildups will nose northward into the south-central highlands late this afternoon and early this evening and thus have maintained a slight chance mention of showers in that region this evening. The models also continue to drive a strong Pacific trough and associated cold front through the region Friday resulting in very strong winds throughout the Snake River Plain and South-central Highlands Friday afternoon and numerous showers and scattered thunderstorms advancing through the region with the front into the eastern mountains. We anticipate that High Wind Warning criteria will be met with the frontal passage Friday with winds gradually settling into Advisory levels within a couple of hours after the frontal passage. We have continued the Watch for now and will allow the mid-shift a chance to make the final call. Temperatures will cool behind the front which should help alleviate some of the melting on area rivers by Monday (see more in the Hydrologic discussion below). By Saturday afternoon gusty winds will return to the Snake River Plain as a low pressure system slowly drops south out of Canada into the northern Rockies and then shears east into the Dakotas Sunday. We may see some shower activity associated with the exiting low up along the divide but nothing as dramatic as previous model runs were showing earlier in the week. Temperatures will run at or above normal through Saturday but then drop below normal Sunday as cooler temps settle into the region from the north. Huston LONG TERM...Sunday night through Thursday. Much cooler temperatures are expected Monday as a mostly dry cold front drops through the area on Sunday. Expect rain/snow Tuesday into Wednesday morning as an upper level low drops over the area. Snow levels will be around 5000 to 5500 feet near the Montana line and around 7000 to 8000 feet along the Utah line. Expect brief dry conditions on Wednesday with cooler temperatures before models show another system starting to move through later on Thursday. Temperatures Monday morning will likely be at or below freezing for most locations including the Snake River plain. Eastern Magic valley will be near freezing to around the mid thirties. Temperatures will range from 5 to 15 degrees below normal through the period. Wyatt AVIATION...Expect high pressure to gradually break down with increasing clouds. Expect mostly vicinity showers by this evening and continue into tomorrow morning with a frontal boundary moving through. Winds will start increasing by mid to late tomorrow morning with the strongest winds expected tomorrow afternoon. Wyatt HYDROLOGY...Above normal temperatures will continue through Saturday with a modest precipitation event expected Friday as a front pushes east through the region. The models are now holding the second storm system north of the region Sunday while a third system digs further south into the region sometime Tuesday for our next rain event. As a result, river levels will continue to run high at least through Saturday with improving conditions anticipated Sunday into Monday as a result of the cooler temperatures. A Flood Warning continues for the Portneuf River at Pocatello and the Big Wood River at Hailey (although flooding has now been delayed a day at Hailey). Numerous other gauges continued to run near bankful including the Blackfoot River near Henry (where a Flood Advisory continues), Antelope Creek near Darlington, Willow Ck above Ririe Res (where a Flood Advisory has been issued), the Snake River downstream of Palisades Res near Heise, at Lorenzo, near Menan (where a Flood Advisory has been issued), and at Blackfoot all due to elevated releases out of Palisades Reservoir. The most recent forecast hydrographs were advertising near flood conditions Sunday afternoon on the Henry's Fork near Rexburg. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday afternoon through Friday evening for IDZ051>057. &&
In the hours before
Local storm report, Apr 26, 1:58 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
158 AM MDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL BELLEVUE 43.47N 114.26W
04/26/2019 E0.50 INCH BLAINE ID TRAINED SPOTTER
&&
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:45 AM MDT | High Wind Warning | PIH | Bannock, Bingham, Bonneville, Butte, Fremont, Jefferson and 2 more | 18 hr |
| Apr 26, 3:24 AM MDT | Special Weather Statement | PIH | Bingham | 51 min |
| Apr 26, 7:30 AM MDT | Special Weather Statement | PIH | Fremont | 45 min |
| Apr 26, 7:57 AM MDT | Special Weather Statement | PIH | Teton | 48 min |
| Apr 26, 8:25 AM MDT | Special Weather Statement | PIH | Bear Lake | 50 min |
| Apr 26, 11:47 AM MDT | Special Weather Statement | PIH | Bear Lake | 43 min |
| Apr 26, 12:47 PM MDT | Special Weather Statement | PIH | Caribou | 28 min |
| Apr 26, 12:52 PM MDT | Special Weather Statement | PIH | Caribou | 38 min |
| Apr 26, 12:58 PM MDT | Special Weather Statement | PIH | Oneida | 47 min |
| Apr 26, 1:08 PM MDT | River Flood Advisory | PIH | Blaine | 4 days |
| Apr 26, 1:12 PM MDT | Severe Thunderstorm Warning | PIH | Franklin, Oneida | 28 min |
| Apr 26, 1:30 PM MDT | Special Weather Statement | PIH | Bear Lake | 45 min |
| Apr 26, 1:36 PM MDT | Special Weather Statement | PIH | Bear Lake | 54 min |
| Apr 26, 1:47 PM MDT | Special Weather Statement | PIH | Franklin | 58 min |
| Apr 26, 2:07 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Apr 26, 2:31 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 59 min |
| Apr 26, 3:14 PM MDT | Special Weather Statement | PIH | Fremont | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.